MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Codes Hyperglycemia (1905); Nausea (1970); Vomiting (2144)
Type of Reportable Event Death
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.(b)(4).
 
Event or Problem Description
On (b)(6) 2018, a reporter contacted animas alleging that a patient had experienced a hyperglycemic event while on the pump.The reporter stated that the patient had a blood glucose of 600 mg/dl with symptoms of nausea, vomiting, lethargy, chest pain, thirst, and sweating.The patient was being taken to the hospital for their blood glucose excursion.There was no information on treatment that the patient received.The reporter stated that the keypad buttons were unresponsive.This complaint is being reported based on the allegation that the patient experienced a hyperglycemic event while on the pump.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 19 -dec-2018 with the following findings: during investigation, the ,pump was placed into suspend on (b)(6) 2018 and deliveries were resumed on (b)(6) 2018 at 13:41.A battery compartment cracked from threads to case seal.2.Pump passed all required testing including delivery accuracy.All keys respond , no evidence of damaged or intermittent keypad was duplicated.Keypad and [pump cover was removed no evidence of moisture, contamination or pump keypad flex defects.According to the pump history, the pump was delivering the programmed basal rate on (b)(6) 2018 until the pump alarmed empty cartridge warning.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key7788407
Report Number2531779-2018-14992
Device Sequence Number2446440
Product Code OYC
UDI-Device Identifier10840406103229
UDI-Public10840406103229
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Was the Report Sent to FDA? Yes
Device Age11 MO
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age24 YR